Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 85, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 12, 2010, 9:29 PM CDT for Burke County, Renville County, Ward County, North Dakota. It was in force for 31 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2010, 9:29 PM CDT (02:29 UTC)
- Expired
- Aug 12, 2010, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Burke County, ND, Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 9:30 PM CDT | TORNADO | 1 E Bowbells, ND | *** 2 INJ *** A CONFIRMED TORNADO TOUCHED DOWN AND LASTED SEVERAL MINUTES. ONE HOME WAS DESTROYED, AND ANOTHER HOME WAS HEAVILY DAMAGED. SEVERAL OUTBUILDINGS WERE ALSO DESTROYED. A CAR WAS THROWN 200 YARDS INTO A FIELD, WITH TWO OCCUPANTS INJURED. TIME AND PLA |
| Aug 12, 9:31 PM CDT | HAIL 1 | Bowbells, ND | |
| Aug 12, 9:33 PM CDT | TORNADO | 2 Ene Bowbells, ND | TORNADO ON THE GROUND. TORNADO REPORTED AS GOOD IN SIZE. TORNADO NEAR ND HIGHWAY 52. |
| Aug 12, 9:37 PM CDT | TORNADO | 2 Ene Bowbells, ND | TORNADO CROSSING HIGHWAY 52. INCREASING IN INTENSITY. |
| Aug 12, 9:41 PM CDT | TORNADO | 1 Ese Bowbells, ND | TORNADO ON GROUND AND GETTING LARGER. |
| Aug 12, 9:54 PM CDT | TORNADO | 6 N Kenmare, ND | TORNADO ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3248 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
289 WFUS53 KBIS 130229 TORBIS NDC013-075-101-130300- /O.NEW.KBIS.TO.W.0085.100813T0229Z-100813T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 929 PM CDT THU AUG 12 2010 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL BURKE COUNTY IN NORTHWEST NORTH DAKOTA... WEST CENTRAL RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA... EXTREME NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 1000 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BOWBELLS...OR 48 MILES EAST OF CROSBY...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN BURKE...EXTREME NORTHWESTERN WARD AND WESTERN RENVILLE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4888 10193 4874 10189 4875 10233 4890 10232 TIME...MOT...LOC 0228Z 276DEG 24KT 4882 10220 $$ BIRK
2 follow-up statements
026 WWUS53 KBIS 130236 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 936 PM CDT THU AUG 12 2010 NDC013-075-101-130300- /O.CON.KBIS.TO.W.0085.000000T0000Z-100813T0300Z/ BURKE ND-WARD ND-RENVILLE ND- 936 PM CDT THU AUG 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL RENVILLE... EXTREME NORTHWESTERN WARD AND EAST CENTRAL BURKE COUNTIES UNTIL 1000 PM CDT... AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR BOWBELLS...OR 51 MILES EAST OF CROSBY...MOVING EAST AT 20 MPH. AT 933 PM CDT...A TRAINED SPOTTER REPORTED A TORNADO NEAR HIGHWAY 52 JUST EAST OF BOWBELLS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN BURKE...EXTREME NORTHWESTERN WARD AND EXTREME WESTERN RENVILLE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4888 10193 4874 10189 4875 10233 4890 10232 TIME...MOT...LOC 0236Z 273DEG 17KT 4882 10216 $$ BIRK
464 WWUS53 KBIS 130247 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 947 PM CDT THU AUG 12 2010 NDC013-075-101-130300- /O.CON.KBIS.TO.W.0085.000000T0000Z-100813T0300Z/ BURKE ND-WARD ND-RENVILLE ND- 947 PM CDT THU AUG 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL RENVILLE... EXTREME NORTHWESTERN WARD AND EAST CENTRAL BURKE COUNTIES UNTIL 1000 PM CDT... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED 5 MILES EAST OF BOWBELLS...OR 53 MILES EAST OF CROSBY...MOVING EAST AT 20 MPH. TRAINED SPOTTERS CONTINUED TO REPORTED A LARGE TORNADO NEAR HIGHWAY 52 JUST EAST OF BOWBELLS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN BURKE...EXTREME NORTHWESTERN WARD AND EXTREME WESTERN RENVILLE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4888 10193 4874 10189 4875 10223 4889 10224 TIME...MOT...LOC 0246Z 273DEG 17KT 4882 10210 $$ BIRK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 12, 2:46 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 12, 2:46 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CDT THU AUG 12 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT CURRENTLY THE SURFACE LOW IS IN CENTRAL SOUTH DAKOTA WITH A WARM FRONT ALONG ACROSS NORTHEAST SOUTH DAKOTA. CONVECTION HAS BEEN INITIATING AND MOVING EAST ALONG AND NORTH OF THE FRONT ON THE NOSE OF A LOW LEVEL JET AND BELOW AN UPPER LEVEL JET. LOOKS LIKE THE BEST CHANCE OF CONVECTION WILL BE IN SOUTHEAST NORTH DAKOTA THIS EVENING. A SURFACE TROUGH EXTENDS NORTH FROM THE LOW THROUGH WEST CENTRAL NORTH DAKOTA AND THERE HAS BEEN WEAK CONVECTION IN THIS AREA. A SHORT WAVE WILL MOVE NORTH ACROSS THIS AREA LATER THIS EVENING AND STRONGER CONVECTION IS LIKELY. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DIMINISH LATER TONIGHT AS THE SYSTEM MOVES SLOWLY EAST. EVEN THOUGH THE SURFACE LOW WILL HAVE MOVED INTO MINNESOTA BY FRIDAY MORNING...ANOTHER LOBE OF THE UPPER LEVEL LOW WILL STILL BE BACK IN SASKATCHEWAN AND MONTANA WHICH WILL MOVE ACROSS THE NORTHERN PLAINS FRIDAY THROUGH SATURDAY MAINTAINING THE POTENTIAL FOR THUNDERSTORMS. TEMPERATURES WILL TREND DOWN SATURDAY AND SUNDAY...AS COLD ADVECTION DEVELOPS AS THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE FORECAST AREA. COULD SEE SOME AFTERNOON CONVECTION SUNDAY DUE TO AFTERNOON INSTABILITY CAUSED BY HEATING. COULD SEE GUSTY WINDS ON SATURDAY AS THE SURFACE WINDS TURN NORTHWEST AND LINK TO STRONGER WINDS ALOFT. .LONG TERM...MONDAY THROUGH THURSDAY WILL KEEP A SLIGHT CHANCE OF PRECIP IN THE FORECAST ON MONDAY AND TUESDAY AS THE UPPER LEVEL TROUGH MOVES SLOWLY EAST OF THE FORECAST AREA...THEN SHOULD SEE SLOW WARMING THROUGH THURSDAY. && .AVIATION...CONDITIONS WILL BE GENERALLY VFR...BUT THUNDERSTORMS ARE A POSSIBILITY AGAIN TONIGHT. COULD SEE SOME FOG AND STRATUS FRIDAY MORNING BUT CONDITIONS SHOULD IMPROVE BY LATE MORNING. THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW
Hazardous weather outlook, Aug 12, 5:36 AM CDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CDT THU AUG 12 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 536 AM CDT THU AUG 12 2010 /436 AM MDT THU AUG 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. THIS AFTERNOON AND EVENING ARE THE MORE LIKELY TIMES IN WHICH WIDESPREAD SEVERE WEATHER WOULD OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JV
In the hours before
Special weather statement, Aug 12, 8:09 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 809 PM CDT THU AUG 12 2010 NDZ040-043-130215- BOWMAN ND-SLOPE ND- 709 PM MDT THU AUG 12 2010 ...SPECIAL WEATHER STATEMENT FOR WESTERN BOWMAN AND WESTERN SLOPE COUNTIES UNTIL 815 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF MARMARTH TO 42 MILES SOUTHWEST OF MARMARTH...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... PRETTY BUTTE AROUND 730 PM MDT. MARMARTH AROUND 745 PM MDT. SUNSET BUTTE...MUD BUTTES AND RHAME AROUND 815 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Local storm report, Aug 12, 8:17 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FUNNEL CLOUD 9 N VERONA 46.49N 98.07W
08/12/2010 LAMOURE ND PUBLIC
STRONG ROTATION WITH A FUNNEL VISIBLE.
&&
KBIRKLocal storm report, Aug 12, 8:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL FLAXTON 48.90N 102.39W
08/12/2010 E1.75 INCH BURKE ND LAW ENFORCEMENT
&&
PAYDLocal storm report, Aug 12, 9:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO 2 W BOWBELLS 48.80N 102.29W
08/12/2010 BURKE ND OTHER FEDERAL
BRIEF TOUCHDOWN.
&&
PAYDLocal storm report, Aug 12, 9:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TORNADO 1 W BOWBELLS 48.80N 102.27W
08/12/2010 BURKE ND OTHER FEDERAL
SECOND BRIEF TOUCHDOWN OF A ROPE TORNADO.
&&
PAYDLocal storm report, Aug 12, 9:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL REEDER 46.11N 102.94W
08/12/2010 E1.50 INCH ADAMS ND TRAINED SPOTTER
HAIL LASTED FOR 5 TO 10 MINUTES. LATE REPORT.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 42 min |
| Aug 12, 7:31 PM CDT | Tornado Warning | BIS | LaMoure | 29 min |
| Aug 12, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 67 min |
| Aug 12, 7:59 PM CDT | Tornado Warning | BIS | LaMoure | 31 min |
| Aug 12, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 67 min |
| Aug 12, 8:26 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville | 64 min |
| Aug 12, 8:33 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 57 min |
| Aug 12, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 56 min |
| Aug 12, 8:59 PM CDT | Tornado Warning | BIS | Burke, Ward | 31 min |
| Aug 12, 9:08 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 67 min |
| Aug 12, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 66 min |
| Aug 12, 9:25 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 65 min |
| Aug 12, 9:38 PM CDT | Flash Flood Warning | BIS | Adams, Bowman | 4 hr |
| Aug 12, 9:57 PM CDT | Tornado Warning | BIS | Burke, Renville, Ward | 33 min |
| Aug 12, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 56 min |
| Aug 12, 10:06 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 54 min |
| Aug 12, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 64 min |
| Aug 12, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 31 min |
| Aug 12, 10:35 PM CDT | Areal Flood Advisory | BIS | Burke, Renville, Ward | 6 hr |
| Aug 12, 10:49 PM CDT | Tornado Warning | BIS | Renville | 26 min |
| Aug 12, 10:53 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Emmons, Grant, Hettinger, Morton, Sioux and 1 more | 52 min |
| Aug 12, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 39 min |
| Aug 12, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Morton, Sioux | 57 min |
| Aug 12, 11:25 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 65 min |
| Aug 12, 11:42 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, Morton | 63 min |
| Aug 12, 11:55 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 65 min |
| Aug 13, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 32 min |
| Aug 13, 12:28 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Stutsman | 62 min |
| Aug 13, 12:31 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 59 min |
| Aug 13, 12:45 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Morton | 60 min |
| Aug 13, 12:54 AM CDT | High Wind Warning | BIS | Burleigh, Dickey, Emmons, Grant, Kidder, LaMoure and 3 more | 3 hr |
| Aug 13, 12:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh, Stutsman | 66 min |
| Aug 13, 1:16 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 59 min |
| Aug 13, 1:17 AM CDT | Areal Flood Advisory | BIS | McLean, Mercer, Oliver | 6 hr |
| Aug 13, 1:37 AM CDT | Areal Flood Advisory | BIS | Burleigh | 6 hr |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.